Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Los Angeles, CA

May 31, 2025Los Angeles County, Ventura County, California

NWS Los Angeles, CA issued this beach hazards statement at May 31, 2025, 12:37 PM PDT for Los Angeles County, Ventura County, California. It took effect at Jun 1, 2025, 9:00 AM PDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
May 31, 2025, 12:37 PM PDT (19:37 UTC)
In effect from
Jun 1, 2025, 9:00 AM PDT
Expired
Jun 3, 2025, 12:01 PM PDT
In force
51 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2025-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2025-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2267 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WHUS46 KLOX 311937
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1237 PM PDT Sat May 31 2025

CAZ354-362-366-011000-
/O.NEW.KLOX.BH.S.0008.250601T1600Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
1237 PM PDT Sat May 31 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up to
  6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...From Sunday morning through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
9 follow-up statements
717 
WHUS46 KLOX 011041
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
341 AM PDT Sun Jun 1 2025

CAZ354-362-366-012100-
/O.CON.KLOX.BH.S.0008.250601T1600Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
341 AM PDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PDT THIS
MORNING THROUGH TUESDAY AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up 
  to 6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...From 9 AM PDT this morning through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
324 
WHUS46 KLOX 011920
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1220 PM PDT Sun Jun 1 2025

CAZ354-362-366-021015-
/O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
1220 PM PDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up 
  to 6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
285 
WHUS46 KLOX 020338
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
838 PM PDT Sun Jun 1 2025

CAZ354-362-366-021530-
/O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
838 PM PDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up 
  to 6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
589 
WHUS46 KLOX 021108
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
408 AM PDT Mon Jun 2 2025

CAZ354-362-366-021915-
/O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
408 AM PDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up 
  to 6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
725 
WHUS46 KLOX 021456
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
756 AM PDT Mon Jun 2 2025

CAZ354-362-366-022200-
/O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
756 AM PDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up 
  to 6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
494 
WHUS46 KLOX 021919
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1219 PM PDT Mon Jun 2 2025

CAZ354-362-366-031045-
/O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
1219 PM PDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up 
  to 6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
631 
WHUS46 KLOX 030157
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
657 PM PDT Mon Jun 2 2025

CAZ354-362-366-031630-
/O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
657 PM PDT Mon Jun 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up 
  to 6 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through Tuesday afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
136 
WHUS46 KLOX 031113
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
413 AM PDT Tue Jun 3 2025

CAZ354-362-366-031915-
/O.CON.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
413 AM PDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...A long period south swell will bring elevated surf up to
  5 feet to south and southwest facing beaches, along with 
  dangerous rip currents.

* WHERE...Ventura County Beaches, Malibu Coast and Los Angeles 
  County Beaches.

* WHEN...Through this afternoon.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
324 
WHUS46 KLOX 031901
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1201 PM PDT Tue Jun 3 2025

CAZ354-362-366-032015-
/O.CAN.KLOX.BH.S.0008.000000T0000Z-250604T0000Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
1201 PM PDT Tue Jun 3 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Widespread, hazardous rip currents are no longer expected.
Therefore, the Beach Hazards Statement has been cancelled. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at May 31, 10:36 AM PDT, 2 hours 1 minute earlier.

Area forecast discussion, May 31, 10:36 AM PDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1036 AM PDT Sat May 31 2025

Updated Aviation Section

.SYNOPSIS...31/848 AM.

Cooler but more humid conditions this weekend as tropical
moisture moves over the region, with a chance for showers or a
thunderstorm. Near normal conditions will follow Monday and
Tuesday, with a modest warm up towards the end of next week.

&&

.SHORT TERM (TDY-MON)...31/910 AM.

***UPDATE***

No changes from earlier forecasts. Moisture moving into the area
from the southeast will increase humidities and bring a chance of
some showers across the area, mainly south of SLO County, and
possibly an isolated thunderstorm. Hi res models continue to
highlight the interior mountain areas between eastern Santa
Barbara and western Ventura Counties as being the most likely
targets for storm initiation this afternoon and evening, with
lesser chances over the San Gabriels and adjacent Antelope Valley.
This is likely due to less cloud cover across the western
mountains vs the San Gabriels and thus more surface heating
creating stronger updrafts. And can't rule out showers in non-
mountain areas as PW's increase later today and especially
overnight tonight into Sunday. Instability decreases tonight and
Sunday so the best chances for storms would be late this afternoon
and evening.

As mentioned below it will become increasingly muggy through the
day and tonight. Overnight lows tonight will likely be unusually
warm due to the high moisture content aloft trapping more of the
daytime heating than usual. Highs today will be cooler overall but
still well above normal with increasing humidity exacerbating the
situation. Not enough for any heat advisories but enough to make
it uncomfortable.

***From Previous Discussion***

The Heat Advisories have completed their run as temperatures
remain on track to lower over the weekend. Temperatures will stay
above normal however, and will still feel warm as humidity rises
with the advance of tropical moisture from the south. Some might
even say that it feels muggy by tonight. This moisture draw is due
to an upper level cut off low, with a center currently stalled
400 miles south of Los Angeles, generating steady southeast flow
aloft. Whenever we deal with a tropical moisture surge, we
instantly look to the shower and thunderstorm chances. The other
two key ingredients are there, instability (MUCAPE 500-1000+ and
K-Index 35-40) and potential kickers (500 millibar vorticity
disturbances and omega values of 10+). While most of the computer
models are scant on rainfall, the high resolution CAMs are
resolving some reflectivity returns which gives us a little
confidence that something will form somewhere. For this afternoon,
models continue to highlight the mountains along the Santa
Barbara and Ventura County border, which should get the best mix
of sunshine and elevated moisture. To the east, ample clouds will
be streaming in which will limit afternoon heating, but being
closest to the moisture source, a shower or two cannot be ruled
out. For tonight and Sunday, the shower chances will expand over
most of Los Angeles and Ventura Counties as the moisture peaks and
several upper level disturbances rotate through. The most likely
scenario is for much of the area to see a few inconsequential fat
drops falling from the sky, but a spot or two or three will get a
legit but brief shower. Cannot discount a thunderstorm or two as
well, especially over the San Gabriels and Antelope Valley thanks
to the favorable northeast steering flow by Sunday.

The vast majority of projections have the low quickly pushing east
Sunday night as another upper level low drops into northern
California, with the moisture feed shutting down fast. As that
next low rotates through southern California Monday and Tuesday,
the ingredients are in place for more June-like weather to return
with a marine layer covering most coastal and valley areas, and
gusty southwest winds over the interior.

.LONG TERM (TUE-FRI)...31/321 AM.

Little change expected from Monday through Wednesday, with
typical June Gloom conditions on the coastal side of the ranges,
and breezy warm conditions on the desert side. Ensemble
projections show a range of outcomes for the back half of next
week, ranging from little change to a modest warm up as the flow
turns more northwesterly.

&&

.AVIATION...31/1731Z.

At 0736Z, the marine layer was 1500 feet deep at KLAX. The top of
the inversion was around 2800 feet with a temperature of 27 C.

High confidence in TAFs for KPRB, KPMD, and KWJF. There is a less
than 10% chance of thunderstorms for KPMD/KWJF after 00Z. There is
a 15% chance of IFR conds at KPRB 12Z-17Z.

Moderate confidence in TAFs for KBUR and KVNY. There is a 30%
chance for IFR to MVFR conds 10Z-17Z.

Low confidence in remaining TAFs. Slow clearing at coastal sites
south of Point Conception today, with a 20% chance for little to
no clearing. SCT to BKN IFR to MVFR conds may impact these sites
until return of OVC conds tonight. Otherwise, clearing times may
be off by 2 hours today. Return of cigs tonight may be off +/- 2
hours and minimum flight cat may be off by one cat, but IFR to
MVFR conds as most likely as marine layer depth increases.

KLAX...Low confidence in TAF. SCT to BKN010-018 conds may bounce
back and forth through late this afternoon before the return of
OVC conds (+/- 2 hours from TAF). There is a 10% chance for
OVC003-004 cigs tonight. There is a 20% chance cigs remain
OVC010-015 tonight through the remainder of the period. No
significant east wind component expected.

KBUR...Moderate confidence in TAF. There is a 30% chance for IFR
to MVFR conds 10Z-17Z.

&&

.MARINE...31/844 AM.

For the outer waters, moderate to high confidence. Conditions
will remain below Small Craft Advisory (SCA) levels through Sunday
morning. There is a 50% chance of SCA level wind gusts across the
northern Outer Waters, around Point Conception, and south to San
Nicolas Island Sunday afternoon into the overnight hours.
Additionally, there is a 50% chance for seas to reach 10 feet in
the northern Outer Waters late Sunday into Monday afternoon.
Thereafter, conditions look to remain below advisory criteria
through next week.

For the nearshore waters along the Central Coast, high confidnece
in conditions remaining below SCA criteria through the week.
However, there is a 20-30% chance for SCA level wind gusts Sunday
afternoon into late night.

For the Santa Barbara Channel, high confidence in conditions
remaining below SCA criteria through next week. However, there is
a 20% chance of SCA level wind gusts over the western portion
during the afternoon and evening hours on Sunday.

For the Inner Waters off the Los Angeles and Orange County coasts,
high confidence in conditions remaining below SCA levels through
next week.

An upper level low pressure system off the coast of Baja
California will bring a 10-20% chance of thunderstorms this
afternoon through Sunday, especially south of Point Conception.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MW/Kittell
AVIATION...Lewis
MARINE...Lewis
SYNOPSIS...RK

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:18 PM PDTSmall Craft AdvisoryLOX8 hr
May 31, 3:27 AM PDTDense Fog AdvisoryLOXSan Luis Obispo, Santa Barbara6 hr
May 31, 4:54 PM PDTSpecial Weather StatementLOXVentura51 min

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.